Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jan 17, 2010, 8:02 AM CST for DeWitt County, Texas. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2010, 8:02 AM CST (14:02 UTC)
- Expired
- Jan 18, 2010, 4:09 PM CST
- In force
- 32 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 22.64 ft at Jan 17, 2010, 12:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
347
WGUS44 KEWX 171402
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CST SUN JAN 17 2010
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
SANDIES CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC123-180802-
/O.NEW.KEWX.FL.W.0004.100117T1402Z-100118T1822Z/
/WHOT2.2.ER.000000T0000Z.100117T1800Z.100118T0622Z.NO/
802 AM CST SUN JAN 17 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM SUNDAY THE STAGE WAS 22.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS
INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.
LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED. SECONDARY ROADS
AND LOW BRIDGES ARE FLOODED AND DANGEROUS. THE APPROACHES OF THE
WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO
THE BOTTOM OF THE BRIDGE.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
WESTHOFF 12 21 22.5 SUN 7 AM 19.5 11.8 5.7 4.2 3.9
$$1 follow-up statement
448
WGUS84 KEWX 180135
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CST SUN JAN 17 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC123-181935-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-100118T2209Z/
/WHOT2.2.ER.000000T0000Z.100117T1800Z.100118T1009Z.NO/
735 PM CST SUN JAN 17 2010
THE FLOOD WARNING CONTINUES FOR
THE SANDIES CREEK NEAR WESTHOFF.
* AT 7:15 PM SUNDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS
INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.
LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED. SECONDARY ROADS
AND LOW BRIDGES ARE FLOODED AND DANGEROUS. THE APPROACHES OF THE
WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO
THE BOTTOM OF THE BRIDGE.
$$
TXC123-181935-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-100119T0808Z/
/CUET2.1.ER.100118T0057Z.100118T1200Z.100118T2008Z.NO/
735 PM CST SUN JAN 17 2010
THE FLOOD WARNING CONTINUES FOR
THE GUADALUPE RIVER NEAR CUERO.
* AT 7:30 PM SUNDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY TOMORROW
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD
PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
WESTHOFF 12 21 22.4 SUN 07 PM 11.8 5.7 4.2 3.9
CUERO 19 24 24.1 SUN 07 PM 19.4 13.0 10.8 10.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 17, 5:49 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 17, 5:49 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CST SUN JAN 17 2010 .AVIATION... VFR SKIES WILL PREVAIL TODAY AND MUCH OF TONIGHT, EXCEPT PATCHY BR/FG MAY CAUSE MVFR TO LIFR VSBYS THROUGH 15Z THIS MORNING. DRAINAGE WINDS OFF THE HILLS TO ALONG THE ESCARPMENT WILL QUICKLY BECOME S TO SE 5 TO 10 KTS BY LATE MORNING, THEN PREVAIL THROUGH THIS AFTERNOON AND TONIGHT. THE INCREASED SLY FLOW WILL BRING STRATUS WITH IFR/LOW END MVFR CIGS AND BR WITH IFR/MVFR VSBYS TO THE AREA LATE TONIGHT INTO MONDAY MORNING. && .PREV DISCUSSION... /ISSUED 352 AM CST SUN JAN 17 2010/ DISCUSSION... A FLAT ZONAL PATTERN AND WEAK DISTURBANCES WILL PASS MOSTLY TO THE NORTH OF THE AREA THROUGH THE NEXT WEEK...MAKING FOR ABOVE NORMAL TEMPERATURES. INCREASING CIRRUS...LIGHT DRAINAGE FLOW AT THE SURFACE AND WESTERLY WINDS ALOFT HAVE LIMITED FOG DEVELOPMENT SO FAR...BUT TEMPERATURES AND DEW POINTS ARE WITHIN 4 DEGREES AREA- WIDE...SUGGESTING FOG TO PICK UP TOWARD DAYBREAK. ANY FOG AND LOW CLOUD DEVELOPMENT SHOULD BREAK UP QUICKLY WHEN THE DRY AIR ALOFT MIXES IN AFTER DAYBREAK. LIGHT SOUTH WINDS WILL RETURN TONIGHT WITH A MORE PROMINENT FOG PATTERN EXPECTED FOR MONDAY MORNING. LOW LEVEL MOISTURE WILL GRADUALLY DEEPEN THROUGH MONDAY NIGHT WITH LIGHT SPRINKLES OR DRIZZLE EXPECTED BY TUESDAY MORNING. MOIST LOW LEVEL CONDITIONS AND MOSTLY CLOUDY SKIES ARE EXPECTED TUESDAY INTO WEDNESDAY UNTIL A WEAK DISTURBANCE IN THE WESTERLIES ALOFT REACHES THE AREA WEDNESDAY. THE SHORTWAVE BRINGS A DRY AIR INTRUSION INTO THE AREA FROM THE WEST TO SUPPORT A POSSIBLE CONVECTIVE DRYLINE ENVIRONMENT FOR WEDNESDAY AFTERNOON. THE SHORTWAVE DISTURBANCE DOES NOT APPEAR STRONG ENOUGH TO GENERATE A SIGNIFICANT SURFACE REFLECTION SO WILL NOT ADDRESS STORM STRENGTH POTENTIAL AT THIS TIME. DRY AIR INCREASES DIURNAL TEMPERATURE VARIATIONS FOR THURSDAY INTO FRIDAY WITH A LARGE STORM SYSTEM EXPECTED TO AFFECT THE AREA OVER THE WEEKEND. THE LARGER WEEKEND STORM SYSTEM SHOULD BE MORE OF AN INFLUENCE FOR AREAS TO THE NORTH AND WEST OF SOUTH CENTRAL TX...AND THE AMPLITUDE OF THE SYSTEM STILL SEEMS A BIT OVERDONE IN THE GFS SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 48 68 57 74 / 0 - - 10 10 AUSTIN BERGSTROM INTL AIRPORT 67 43 68 52 73 / 0 - - 10 10 NEW BRAUNFELS MUNI AIRPORT 68 45 68 54 74 / 0 - - 10 10 BURNET MUNI AIRPORT 67 44 65 52 72 / 0 - - 10 10 DEL RIO INTL AIRPORT 70 47 67 51 70 / 0 0 - - - GEORGETOWN MUNI AIRPORT 66 47 66 55 73 / 0 - - 10 10 HONDO MUNI AIRPORT 68 45 66 52 73 / 0 0 - 10 10 SAN MARCOS MUNI AIRPORT 68 44 69 55 75 / 0 - - 10 10 LA GRANGE - FAYETTE REGIONAL 66 45 69 56 73 / 0 - - 10 20 SAN ANTONIO INTL AIRPORT 69 48 67 56 75 / 0 - - 10 10 STINSON MUNI AIRPORT 70 46 69 53 74 / 0 0 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Jan 17, 4:11 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 411 AM CST SUN JAN 17 2010 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 411 AM CST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 8:54 PM CST | Areal Flood Advisory | EWX | Fayette | 7 hr |
Nearby
River Flood Warnings in Texas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.